Alert archive / California / Small Craft Advisory for Rough Bars in 2011

Small Craft Advisory for Rough Bar 21, NWS San Francisco Bay Area, CA

May 5, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory for rough bar at May 5, 2011, 9:18 AM PDT. It took effect at May 5, 2011, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 5, 2011, 9:18 AM PDT (16:18 UTC)
In effect from
May 5, 2011, 6:00 PM PDT
Expired
May 5, 2011, 2:22 PM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WHUS76 KMTR 051618
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
918 AM PDT THU MAY 5 2011

PZZ545-060030-
/O.EXT.KMTR.SC.Y.0244.000000T0000Z-110507T0100Z/
/O.NEW.KMTR.RB.Y.0021.110506T0100Z-110506T1200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
918 AM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 6 PM THIS
EVENING TO 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO 5 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR
WINDS IS NOW IN EFFECT UNTIL 6 PM PDT FRIDAY.

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS
  AFTERNOON AND CONTINUE THROUGH FRIDAY.

* SEAS: SEAS WILL INCREASE TO 8 TO 11 FEET BY LATE THURSDAY
  EVENING AND CONTINUE INTO FRIDAY.

* FIRST EBB: 0.8 KNOTS AT 7:42 PM THURSDAY EVENING.

* SECOND EBB: 2.4 KNOTS AT 6:05 KNOTS AT 6:05 AM FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS.

&&

$$

PZZ575-060030-
/O.EXB.KMTR.SC.Y.0244.110505T2200Z-110507T0100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
918 AM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 PM PDT FRIDAY.

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY
  THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-060030-
/O.EXB.KMTR.SC.Y.0244.110505T2200Z-110507T0100Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
918 AM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY
  THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-060030-
/O.EXB.KMTR.SC.Y.0244.110506T0200Z-110507T0100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
918 AM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 6 PM PDT FRIDAY.

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY EARLY
  THURSDAY EVENING AND CONTINUE THURSDAY NIGHT...INCREASING TO 20
  TO 30 KNOTS ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-060030-
/O.EXT.KMTR.SC.Y.0244.000000T0000Z-110507T0100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
918 AM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT
  EXPECTED THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-060030-
/O.EXT.KMTR.SC.Y.0244.000000T0000Z-110507T0100Z/
POINT ARENA TO POINT REYES TO 10 NM-
918 AM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 30 KNOTS FROM THURSDAY AFTERNOON THROUGH
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
296 
WHUS76 KMTR 052122
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
222 PM PDT THU MAY 5 2011

PZZ545-060530-
/O.EXT.KMTR.SC.Y.0244.000000T0000Z-110507T0400Z/
/O.CAN.KMTR.RB.Y.0021.110506T0100Z-110506T1200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED
THE SMALL CRAFT ADVISORY FOR ROUGH BAR. THE SMALL CRAFT ADVISORY
FOR WINDS IS NOW IN EFFECT UNTIL 9 PM PDT FRIDAY.

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON AND CONTINUE THROUGH FRIDAY EVENING.

* SEAS: SEAS ARE NOT EXPECTED TO REACH 10 FEET ACROSS THE BAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-060530-
/O.EXB.KMTR.SC.Y.0244.110506T1800Z-110507T0400Z/
MONTEREY BAY-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY.

* WINDS: WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-060530-
/O.EXT.KMTR.SC.Y.0244.000000T0000Z-110507T0400Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT 
  EXPECTED THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-060530-
/O.EXT.KMTR.SC.Y.0244.000000T0000Z-110507T0400Z/
POINT ARENA TO POINT REYES TO 10 NM-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 30 KNOTS FROM LATE THURSDAY
  AFTERNOON THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-060530-
/O.EXT.KMTR.SC.Y.0244.110506T0400Z-110507T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY LATE
  THURSDAY EVENING AND CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-060530-
/O.EXT.KMTR.SC.Y.0244.110506T0400Z-110507T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 30 KNOTS BY LATE
  THURSDAY EVENING AND CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-060530-
/O.EXT.KMTR.SC.Y.0244.110506T1800Z-110507T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
222 PM PDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY 
  LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory for rough bar went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory for rough bar went out at May 5, 9:17 AM PDT, 1 minute earlier.

Area forecast discussion, May 5, 9:17 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
917 AM PDT THU MAY 5 2011

.DISCUSSION...AS OF 9:17 AM PDT THURSDAY...SATELLITE IMAGERY SHOWS
COMPLETELY CLEAR SKIES OVER OUR CWA THIS MORNING AND TEMPERATURES
ARE ALREADY IN THE UPPER 50S TO LOWER 60S MOST AREAS. SURFACE
PRESSURE GRADIENTS ARE STILL LARGELY NORTHERLY WITH ACV-SFO AT 6.9
MB...WITH A WEAKENING OFFSHORE COMPONENT EVIDENT IN THE 4.4 MB
GRADIENT BETWEEN WINNEMUCCA AND SFO. WITH ONLY 0.1 MB BETWEEN
SFO TO SAC...THE ONSHORE COMPONENT IS VERY WEAK. EXPECT HIGHS TODAY
TO BE SIMILAR TO THOSE YESTERDAY...ESPECIALLY INLAND AREAS WHERE
80S AND 90S WILL BE OBSERVED. NEAR COASTAL AREAS ARE EXPECTED TO SEE
A LITTLE COOLING FROM A RENEWED SEABREEZE BUT 60S AND 70S ARE STILL
ON TAP.

BY FRIDAY...THE MARINE LAYER IS EXPECTED TO BECOME ESTABLISHED ALONG
WITH A MORE PRONOUNCED ONSHORE FLOW. THIS WILL BEGIN A COOLING TREND
WITH HIGH TEMPERATURES RETURNING TO NEAR NORMAL. BY SATURDAY...
COASTAL STRATUS IS EXPECTED TO BECOME EXTENSIVE WITH TEMPERATURES
COOLING TO THE 50S AND 60S COAST...AND 70S INLAND.

MODEL SOLUTIONS ARE COMING INTO AGREEMENT CONCERNING THE UPPER
TROUGH PROGGED TO MOVE ACROSS THE WEST ON SUNDAY. NOW THIS SYSTEM
IS FORECAST TO HAVE A DRIER...OVERLAND TRAJECTORY WITH MINIMAL RAIN
CHANCES ACROSS OUR NORTHERN ZONES. MAY STILL LEAVE SLIGHT CHANCE
POPS IN THE FORECAST FOR SUNDAY...BUT WILL WAIT ON 12Z RUNS TO
DECIDE FOR SURE.

BEYOND THE WEEKEND...HIGH PRESSURE REBUILDS EARLY IN THE WEEK
FOR DRY WEATHER. HOWEVER THE LONG-WAVE PATTERN REMAINS FAIRLY ACTIVE
SO SWINGS IN TEMPERATURE WITH FRONTAL PASSAGES TO OUR NORTH WILL NEED
TO BE MONITORED.

&&

.AVIATION...AS OF 4:30 AM PDT THURSDAY...VFR CONDITIONS CONTINUE
THIS MORNING AND AFTERNOON. WILL HAVE TO WATCH FOR STRATUS POTENTIAL
LATER TONIGHT.

VICINITY OF KSFO...CLEAR SKIES...LIGHT WINDS AND VFR THROUGH THIS
EVENING.

KSFO BRIDGE APPROACH...SIMILAR TO SFO.

MONTEREY BAY AREA TERMINALS...VFR...CLEAR SKIES AND LIGHT WINDS
THROUGH THIS EVENING.

&&

.MTR WATCHES/WARNINGS...
   .TDA...SCA...POINT ARENA TO POINT PINOS 0-60 NM.
       ...SCA...POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM.

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: RC

Nearby

Small Craft Advisory for Rough Bars in California, 2011Every small craft advisory for rough bar in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.